I am a 46 year old femalw,within the last year or so,i have became very forgetful,with severe short term memory loss.I went thru a eeg and blood work and when dr came in and told me everything looked ok on the eeg,Then he handed me this medicine called Namenda which is used for alzheimers disease.It;s been 4 days since i got the starter kit and i still havent swallowed one pill.i am scared.i dont know what to do... can any one ease my mind and help me?thanks Bamanana
25 Jan 2011
Hi, i have done some research in to this medication and have come across the following quotes... I have copied 2 negative reviews, below;
"The medication seems to only offer minor results".
"My 87 yr, old Mom was on exelon patch. Dr. then put her on Namenda. After 2 months, she was dizzy, sleepy all the time, and had upset stomach. Noticed no improvement in her condition at all.I took her off and am just using the patch".
This may not encourage you much, but these were the worst reviews i found, so that is pretty good in my book. Much more encouraging are the next few;
"I am a caregiver for Mom who is 81 and suffering from severe Dementia. She just began taking this medication (3 weeks) with Aricept, which sje has taken for a year. She was sleeping a lot when she first began taking it but today she was speaking and laughing cognitively, which she hasn't done in months. Her eyes are focused and she doesn't have that far away look. I have read many of the reviews here and I encourage people to at least try it as it seems to depend on the individual".
"My husband is on this drug for memory and confusion, he could not balance the check book, would forget where he had been. But after being on it for a short period of time he is doing great! I hope it stays this way!"
"it has help me 99.99%, compared to before I started using namenda".
I hope after reading this you may have more faith in the drug? The worst thing i read to do with Namenda, is in the case of an overdose, this can be extremely serious! But as long as you are responsible and take the med's as prescribed you should be fine. An idea,bearing this in mind, would be to have a chart, and cross off that you have taken your meds immediately after taking them, then if you forget later if you've had your dose you can check your chart to prevent o/d.
If you are still worried, please contact your doctor and talk through your fears. Good luck : )
- Namenda Information for Consumers
- Namenda Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Namenda (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was taking it regularly, about 2 per day most times of the year, and thought my memory loss was due to something unrelated, like aging or, horror, ...
1 answer • 5 Jul 2010
My mother is on Cymbalta and Namenda for Alzheimers. She seems to be progressing fast and getting worse each day. I see some items that say an ...
1 answer • 5 Jun 2011
out of both. It looks like Namenda will not cause bad side effects if withdrawn. But what about Depakote. She is currently on 250 mg twice daily. ...
1 answer • 3 Mar 2012
After taking donepezil 10 mg 4 days I stared having nightmares each night. I awake scared, exhauste?
I never had nightmares before. The medicine was prescribed by neurologist as a possible benefit for short term memory loss as a result of a stroke. I ...
1 answer • 31 Dec 2013